Alert archive / Kansas / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 13, NWS Wichita, KS

April 1, 2025Allen County, Neosho County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 1, 2025, 9:20 PM CDT for Allen County, Neosho County, Kansas. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 1, 2025, 9:20 PM CDT (02:20 UTC)
Expired
Apr 1, 2025, 10:00 PM CDT
In force
40 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Allen County, KS, Neosho County, KS

The radar

The Pleasant Hill radar (KEAX), 160 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 1, 9:31 PM CDTHAIL 0.751 Se Chanute, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 1, 7:25 PM CDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 2.3 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2025-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2025-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 356 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1178 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
356 m²/s²
0-3 km storm-relative helicity
559 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

535 
WUUS53 KICT 020220
SVRICT
KSC001-133-020300-
/O.NEW.KICT.SV.W.0013.250402T0220Z-250402T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wichita KS
920 PM CDT Tue Apr 1 2025

The National Weather Service in Wichita has issued a

* Severe Thunderstorm Warning for...
  Northern Neosho County in southeastern Kansas...
  Southeastern Allen County in southeastern Kansas...

* Until 1000 PM CDT.

* At 919 PM CDT, a severe thunderstorm was located near Chanute,
  moving northeast at 45 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Elsmore, Earlton, Chanute, Savonburg, Stark, Chanute Airport, and
  Erie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3755 9553 3769 9553 3790 9508 3759 9509
TIME...MOT...LOC 0219Z 244DEG 39KT 3763 9548 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

CUELLAR
3 follow-up statements
221 
WWUS53 KICT 020229
SVSICT

Severe Weather Statement
National Weather Service Wichita KS
929 PM CDT Tue Apr 1 2025

KSC001-133-020300-
/O.CON.KICT.SV.W.0013.000000T0000Z-250402T0300Z/
Neosho KS-Allen KS-
929 PM CDT Tue Apr 1 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTHEASTERN NEOSHO AND SOUTHEASTERN ALLEN COUNTIES...

At 929 PM CDT, a severe thunderstorm was located 6 miles east of
Chanute, moving northeast at 45 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
Elsmore, Savonburg, and Stark.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3761 9541 3773 9545 3790 9508 3764 9509
TIME...MOT...LOC 0229Z 244DEG 39KT 3768 9535 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

CUELLAR
782 
WWUS53 KICT 020245 RRA
SVSICT

Severe Weather Statement
National Weather Service Wichita KS
945 PM CDT Tue Apr 1 2025

KSC001-133-020300-
/O.CON.KICT.SV.W.0013.000000T0000Z-250402T0300Z/
Neosho KS-Allen KS-
945 PM CDT Tue Apr 1 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTHEASTERN NEOSHO AND SOUTHEASTERN ALLEN COUNTIES...

At 943 PM CDT, a severe thunderstorm was located 7 miles southwest of
Bronson, or 12 miles southeast of La Harpe, moving northeast at 55
mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
Elsmore, Savonburg, and Stark.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3767 9526 3779 9531 3790 9508 3770 9509
TIME...MOT...LOC 0243Z 238DEG 48KT 3779 9513 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

CUELLAR
604 
WWUS53 KICT 020250
SVSICT

Severe Weather Statement
National Weather Service Wichita KS
950 PM CDT Tue Apr 1 2025

KSC001-133-020300-
/O.EXP.KICT.SV.W.0013.000000T0000Z-250402T0300Z/
Neosho KS-Allen KS-
950 PM CDT Tue Apr 1 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN NEOSHO AND
SOUTHEASTERN ALLEN COUNTIES WILL EXPIRE AT 1000 PM CDT...

The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.  However, small
hail and gusty winds are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
southeastern Kansas.

&&

LAT...LON 3767 9526 3779 9531 3790 9508 3770 9509
TIME...MOT...LOC 0250Z 244DEG 39KT 3782 9505 

$$

CUELLAR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 6:57 PM CDT, 2 hours 23 minutes earlier. Its key messages:

  • Severe storms still possible this evening and overnight.
  • Cool and wet pattern for Thu night through Sat night with multiple chances at rain showers.
Area forecast discussion, Apr 1, 6:57 PM CDT, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
657 PM CDT Tue Apr 1 2025

.KEY MESSAGES...

- Severe storms still possible this evening and overnight.

- Cool and wet pattern for Thu night through Sat night with
  multiple chances at rain showers.

&&

.DISCUSSION...
Issued at 300 PM CDT Tue Apr 1 2025

Currently have broad upper troughing encompassing the western
half of the CONUS with a few embedded impulses. One is over
Northern CA with another over the Northern Rockies. Meanwhile a
more robust piece of energy is rounding Southern CA and into the
Desert Southwest. At the surface, low level moisture continues
to quickly stream northward with 60 dewpoints now approaching
KOKC. A sharp dryline extends from just west of Hays to west of
Pratt and down into southwest OK. Vis satellite has showing some
towering CU along it down across southwest OK for the last
couple of hours.

All eyes will be on the dryline for the next several hours,
especially over northwest OK/and southwest of KICT to see if a
storm can develop along it in the deeper moisture. Positives
going for storm development would be good convergence along the
dryline with strong theta-e advection into it as winds back
closer to sunset and moisture continues to funnel into the area.
Negatives would be some capping remaining and better large
scale forcing lagging back to the west. If a storm can develop
in this region, it would likely go upscale very quickly with
great looking shear profiles including very impressive low level
shear. Tornadoes would definitely be a threat along with very
large hail.

If storms can't develop along the dryline early this evening,
then they will likely develop further north along the cold front
as it pushes south, generally after 03z, with storms first
developing for areas along and north of I-70 and trying to unzip
southwest as the overnight hours progress. There is
considerable uncertainty between the CAMS on how much storm
coverage there is across our forecast area with a few keeping
much of it over northeast KS. However, feel confident that at
least the north and northeast portions of our forecast area will
see storms. This later activity will be more mixed-mode since
it's along the cold front with a reduced tornado threat but
still a chance for large hail and damaging straight-line winds.

By 12z Wed, surface low will be situated over eastern Nebraska
with cold front convection moving into the Ozarks. Once this
activity moves out of the area we are looking for dry conditions
through Wed evening. By 00z Thu, one piece of shortwave energy
will be lifting into the Upper Mississippi Valley with another
impulse over the Desert Southwest. Shower chances will increase
on Thu as some of this energy approaches the High Plains, but
not looking for anything significant. For Fri through the
weekend, we look to get into a split flow regime with a slow
moving upper trough over the Desert Southwest by Fri and a
northern stream shortwave sliding across the Northern
Rockies/Northern Plains. Rain chances will really ramp-up Fri as
upper diffluence moves over the area and will continue into Fri
evening. Southwest CONUS upper trough will finally start to
slide east Fri night into Sat. Still looking like the heavier
rain will stay southeast of the forecast area along the strong
low level baroclinic zone on Fri-Sat with PW values forecast to
be in the 250-275% of normal range!

As far as temps go, we are generally looking at several days of
below normal temps with highs this weekend not making out out of
the 50s for most locations.

&&

.AVIATION /00Z TAFS THROUGH 00Z THURSDAY/...
Issued at 646 PM CDT Tue Apr 1 2025

Main aviation concerns will be strong south winds tonight along
with storm chances.

Storms developed over north central KS a couple hours ago and
are moving northeast into south central KS. There is a chance
one of these storms may affect KCNU in a couple hours.
Additional storms are expected to develop along the cold front
over central KS, affecting KRSL-KGBD-KSLN in the 03-08z time
frame. How far south storms build is in question so currently
have lower confidence in storms at KICT. However, if they do
make it to KICT, it would generally be after 04z. Large hail and
strong winds will be possible with any of the storms. Strong
south and southeast winds will remain for areas along and east
of I-135 tonight and will come around to the west and remain
gusting by Wed morning.

&&

.FIRE WEATHER...
Issued at 300 PM CDT Tue Apr 1 2025

Fire weather concerns are expected to remain on the low side for
the next several days due to a cool and wet pattern.

Gusty south winds will remain this evening for most locations
and will flip to the west and northwest very late tonight into
Wed morning. Below normal temps and multiple chances at rain
will keep the fire danger in check for the Wed-Sun time frame.
Best rain chances will be for Fri-Sat.

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 1 AM CDT Wednesday for KSZ032-033-047>053-
067>070-082-083-091>094-098.

&&

DISCUSSION...MWM
AVIATION...RBL
FIRE WEATHER...RBL
Hazardous weather outlook, Apr 1, 5:15 PM CDT, 4 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
515 PM CDT Tue Apr 1 2025

KSZ032-033-047>053-067>072-082-083-091>096-098>100-020945-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
515 PM CDT Tue Apr 1 2025

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Tonight

There is a small chance that an isolated storm could develop over
northwest Oklahoma and move into southern Kansas in the 7 to 9 pm
time frame. Any storm in this area would have the potential to
produce very large hail and tornadoes.

Storms are expected to become more widespread generally after 10 pm
as a cold front surges south. This activity would first develop over
central Kansas, near or north of I-70, and build south overnight.
Damaging straight line winds, large hail and a brief tornado would
be possible with this activity.

Strong southerly winds will remain in place this evening, with gusts
in the 40 to 45 mph range common. See latest wind advisory for
additional details.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Isolated thunderstorms could affect far southeast Kansas at times
during the Thursday through Saturday period. The threat for severe
weather is low.

Snow may mix with rain at times over parts of central and south
central Kansas late Saturday night into early Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed tonight.

&&

For a graphical version of this information, see our webpage at:
https://www.weather.gov/erh/ghwo?wfo=ict

In the hours before

Special weather statement, Apr 1, 8:28 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Wichita KS
828 PM CDT Tue Apr 1 2025

KSZ068-069-083-020200-
Butler KS-Harvey KS-Sedgwick KS-
828 PM CDT Tue Apr 1 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN SEDGWICK...
SOUTHEASTERN HARVEY AND NORTHWESTERN BUTLER COUNTIES THROUGH 900 PM
CDT...

At 828 PM CDT, the public reported a strong thunderstorm over West
Wichita, or near Downtown Wichita, moving northeast at 70 mph.

HAZARD...Nickel size hail.

SOURCE...Public.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
West Wichita, Newton Airport, Bel Aire, Eisenhower National Airport,
Northeast Wichita, Maize, Whitewater, Valley Center, Potwin, Wichita,
Park City, Elbing, Kechi, Downtown Wichita, Jabara Airport,
Eastborough, Sedgwick, Newton, and Goddard.

This includes Interstate 135 between Mile Markers 6 and 31.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3758 9741 3770 9758 3808 9729 3808 9673
TIME...MOT...LOC 0128Z 221DEG 62KT 3770 9743

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

CUELLAR
Local storm report, Apr 1, 8:36 PM CDT, 44 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
836 PM CDT Tue Apr 1 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     Hail             3 WNW Wichita Eisenhowe 37.68N 97.48W
04/01/2025  E0.88 Inch       Sedgwick           KS   Public

&&
Local storm report, Apr 1, 8:46 PM CDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
846 PM CDT Tue Apr 1 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0838 PM     Tstm Wnd Gst     9 WNW Salina            38.87N 97.77W
04/01/2025  E60 MPH          Saline             KS   Trained Spotter

&&
Local storm report, Apr 1, 9:04 PM CDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
904 PM CDT Tue Apr 1 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0856 PM     Hail             4 N New Cambria         38.94N 97.51W
04/01/2025  E1.00 Inch       Saline             KS   Trained Spotter

&&

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 7:41 PM CDTSevere Thunderstorm WarningICTChautauqua, Cowley49 min
Apr 1, 8:20 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln, Saline40 min
Apr 1, 8:24 PM CDTSevere Thunderstorm WarningICTChautauqua, Elk36 min
Apr 1, 8:28 PM CDTSpecial Weather StatementICTSedgwick32 min
Apr 1, 8:45 PM CDTSevere Thunderstorm WarningICTButler, Greenwood60 min
Apr 1, 8:55 PM CDTTornado WarningICTBarton, Ellsworth, Rice50 min
Apr 1, 9:31 PM CDTTornado WarningICTEllsworth, McPherson, Rice, Saline59 min
Apr 1, 10:08 PM CDTTornado WarningICTSaline52 min
Apr 1, 10:16 PM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, Rice59 min
Apr 1, 10:50 PM CDTSevere Thunderstorm WarningICTSaline55 min
Apr 1, 11:04 PM CDTSevere Thunderstorm WarningICTBarton41 min
Apr 1, 11:13 PM CDTAreal Flood WarningICTBarton, Ellsworth, Lincoln, Rice, Saline4 hr
Apr 1, 11:24 PM CDTSevere Thunderstorm WarningICTBarton, Rice66 min
Apr 1, 11:33 PM CDTTornado WarningICTBarton, Rice27 min
Apr 1, 11:52 PM CDTSevere Thunderstorm WarningICTEllsworth, McPherson, Saline53 min
Apr 2, 12:01 AM CDTTornado WarningICTEllsworth, McPherson, Saline29 min
Apr 2, 12:20 AM CDTSevere Thunderstorm Warning Destructive damage threatICTSaline25 min
Apr 2, 12:32 AM CDTSevere Thunderstorm WarningICTKingman, McPherson, Reno, Rice58 min
Apr 2, 12:42 AM CDTTornado WarningICTReno33 min
Apr 2, 1:21 AM CDTSevere Thunderstorm WarningICTButler, Harvey, McPherson, Marion, Reno39 min
Apr 2, 2:48 AM CDTSevere Thunderstorm WarningICTButler, Harvey, Sedgwick42 min
Apr 2, 3:04 AM CDTSevere Thunderstorm WarningICTButler, Cowley, Sedgwick, Sumner41 min
Apr 2, 3:13 AM CDTSevere Thunderstorm WarningICTSumner32 min
Apr 2, 3:35 AM CDTSevere Thunderstorm WarningICTButler, Chase, Greenwood25 min
Apr 2, 3:43 AM CDTSevere Thunderstorm WarningICTButler, Cowley, Elk, Greenwood, Sumner47 min
Apr 2, 4:29 AM CDTSevere Thunderstorm WarningICTAllen, Chautauqua, Cowley, Elk, Greenwood, Montgomery and 2 more46 min
Apr 2, 5:14 AM CDTSevere Thunderstorm WarningICTAllen, Chautauqua, Elk, Labette, Montgomery, Neosho and 2 more91 min
Apr 2, 6:45 AM CDTSevere Thunderstorm WarningICTLabette, Montgomery30 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.